Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 62, NWS Fort Worth, TX

September 13, 2009Milam County, Texas

NWS Fort Worth, TX issued this river flood warning at Sep 13, 2009, 6:07 AM CDT for Milam County, Texas. It took effect at Sep 13, 2009, 10:03 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2009, 6:07 AM CDT (11:07 UTC)
In effect from
Sep 13, 2009, 10:03 AM CDT
Expired
Sep 14, 2009, 1:18 AM CDT
In force
15 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Rockdale (RLRT2). The gauge peaked at 31.04 ft at Sep 13, 2009, 2:00 PM CDT.

actionminormoderate10203009/1309/1409/15
Action stage
27 ft
Minor stage
30 ft
Moderate stage
33 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08106350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:39 AM CDT, 28 minutes earlier.

Area forecast discussion, Sep 13, 5:39 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
539 AM CDT SUN SEP 13 2009

.DISCUSSION...

ONGOING FLOODING ACROSS SOUTHERN PORTIONS OF THE METROPLEX AND
SHORT TERM FORECAST ARE THE PRIMARY FORECAST CONCERNS.

09Z WATER VAPOR IMAGERY DEPICTS CENTER OF LOW PRESSURE SYSTEM WEST
OF MILAM AND FALLS COUNTY. REGIONAL MOSAIC OF DOPPLER RADARS
INDICATES A CYCLONIC SWIRL IN THE LIGHT RAIN SHOWER ACTIVITY OVER
HOPKINS/HUNT/RAINS COUNTIES ASSOCIATED WITH A LOBE OF VORTICITY ON
THE OUTER PERIPHERY OF THE UPPER LOW MOVING SLOWLY NORTHWEST. 09Z
RUC TROPOPAUSE ANALYSIS INDICATES A POTENTIAL VORTICITY ANOMALY
ROTATING NORTHEAST TOWARDS THE SOUTHERN COUNTIES OF NORTH
TX...WHICH SEEMS TO BE PROVIDING THE FORCING FOR ASCENT THAT IS
DRIVING THE ONGOING CONVECTIVE DEVELOPMENT NEAR MILAM AND
ROBERTSON COUNTIES EARLY THIS MORNING. AS THIS VORT LOBE ROTATES
SLOWLY NORTHEAST DURING THE DAY TODAY...EXPECT THAT IT WILL AID IN
THE REGENERATION OF SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAINFALL OVER MUCH OF THE FORECAST AREA THROUGH
THE AFTERNOON HRS.

PERHAPS MORE IMPORTANTLY...WITH THE CENTER OF THE UPPER LOW
HOLDING OVER SOUTHERN PORTIONS OF THE FORECAST AREA...LOW AND MID
LVL FLOW WILL REMAIN OUT OF THE EAST FOR MUCH OF THE DAYTIME
HRS...KEEPING AN AMPLE SUPPLY OF RICH MOISTURE INTO NORTH TX. KSHV
00Z SOUNDING HAD PWAT VALUE OF 2.20 INCHES WHICH IS HIGHER THAN
THE FWD SOUNDING OF RIGHT AROUND 2 INCHES. WITH A NEARLY SATURATED
TROPOSPHERE ALREADY IN PLACE AND SLIGHTLY HIGHER MOISTURE AMTS TO
THE EAST...DO NOT SEE MUCH HOPE FOR AN END TO RAINFALL UNTIL THE
UPPER LOW MOVES FAR ENOUGH NORTH TO CUT OFF THE EASTERLY TRANSPORT
OF RICH MOISTURE. 00Z GUIDANCE INDICATES THAT THE UPPER LOW WILL
DRIFT SLOWLY NORTH DURING THE DAY TODAY...BRINGING AN END TO
EASTERLY LOW TO MID LEVEL FLOW INTO THE FORECAST AREA DURING THE
EVENING HRS. EXPECT A GRADUAL DECREASE IN THE AMT OF RAINFALL THAT
FALLS AS THIS UPPER LOW MOVES NORTH...HOWEVER MUCH OF THE AREA
WILL LIKELY SEE AT LEAST LIGHT RAIN SHOWER ACTIVITY CONTINUE
THROUGH SUNDAY NIGHT AND POSSIBLY INTO MONDAY MORNING.

WITH LOW LVL FLOW BACKING AROUND TO THE NORTH AFTER 00Z...WILL NOT
EXPAND THE FLASH FLOOD WATCH AT THIS TIME. FEELING IS THAT AS
UPPER MOVES NORTHEAST...HEAVY RAINFALL WILL REMAIN NORTH AND EAST
OF NORTH TX...BUT LATER SHIFTS CAN EVALUATE SHORT TERM TRENDS AND
EXTEND WATCH IF NEEDED. WITH ON AND OFF PERIODS OF HEAVY RAINFALL
EXPECTED TODAY...KEPT TEMPERATURES IN THE MID 70S FOR MOST
LOCATIONS WITH LITTLE DIURNAL CHANGE IN TEMPERATURE EXPECTED
SIMILAR TO YESTERDAY.

MONDAY THROUGH WEDNESDAY...THE UPPER LOW LOOKS TO BE VERY SLOW TO
COMPLETELY EXIT THE REGION TO THE NORTHEAST. WITH THE UPPER LOW
LOOKING TO HOLD OVER EASTERN OK OR INTO AR...WILL SEE BEST
RAINFALL CHANCES OVER THE NORTHERN AND EASTERN PORTIONS OF NORTH
TX DURING THE PERIOD. GRADUALLY DIMINISHED POPS FROM WEST TO EAST
ACROSS THE AREA AS LOW LVL TRAJECTORIES DO BEGIN TO FEED DRIER AIR
INTO NORTH TX. WITH THE UPPER LOW REMAINING CLOSE TO THE FORECAST
AREA WILL LIKELY SEE SOME PIECES OF ENERGY DIVE SOUTH THROUGH THE
PLAINS AND CONTINUE TO GIVE US SOME CHANCE FOR SCATTERED OR
ISOLATED TSTM ACTIVITY. WITH MUCH OF THE FORECAST AREA RECEIVING
AMPLE AMOUNTS OF RAINFALL THIS WEEKEND...ANY BREAKS IN THE CLOUDS
COULD ALSO LEAD TO SOME AFTERNOON ISOLATED/LARGELY UNORGANIZED
TSTM ACTIVITY. WOULD EXPECT WITH NORTHERLY LOW LVL FLOW
TEMPERATURES WILL REMAIN BELOW NORMAL FOR LATE SUMMER...AND KEPT
HIGHS GENERALLY IN THE LOWER TO MID 80S.

THURSDAY THROUGH SUNDAY...ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES THE SOUTHERN PLAINS FROM THE WESTERN CONUS. GFS/ECMWF
GENERALLY CUT THIS FEATURE OFF AND KEEP IT CENTERED OVER WESTERN
TX OR INTO NEW MEXICO...BUT WITH THIS WEEKENDS UPPER LOW LOOKING
TO HOLD IN THE TN VALLEY...A WEAK DEFORMATION ZONE MAY SET UP OVER
THE SOUTHERN PLAINS DURING THE PERIOD. MEDIUM RANGE GUIDANCE ATM
INDICATES MUCH DRIER AIRMASS IN PLACE...SO WEAK FORCING FOR ASCENT
MAY NOT CAUSE MUCH MORE THAN MID TO HIGH LEVEL CLOUDINESS...BUT
THIS IS SOMETHING TO KEEP AN EYE ON AS THIS PERIOD APPROACHES. FOR
NOW JUST KEPT POPS AROUND 10 PERCENT...ALTHOUGH WOULD ANTICIPATE
ANY RAIN SHOWER OR TSTM ACTIVITY WOULD OCCUR DURING AFTERNOON HRS
WHERE WEAK FORCING MAY TAKE ADVANTAGE OF PEAK HEATING HRS TO
DEVELOP SOME CONVECTION AROUND THE AREA. EXPECT TEMPERATURES TO
REMAIN JUST BELOW NORMAL WITH WEAK NORTHERLY FLOW EXPECTED TO
CONTINUE.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  68  78  68  81 /  90  60  40  30  30
WACO, TX              78  67  79  68  83 /  70  50  30  30  30
PARIS, TX             75  66  79  65  81 /  90  60  60  40  40
DENTON, TX            75  66  77  65  81 /  90  60  40  30  30
MCKINNEY, TX          75  68  76  66  80 /  90  60  50  30  30
DALLAS, TX            75  69  77  69  81 /  90  60  40  30  30
TERRELL, TX           76  68  77  67  81 /  80  60  50  30  30
CORSICANA, TX         79  67  78  67  81 /  70  60  40  30  40
TEMPLE, TX            79  67  80  66  84 /  70  30  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Sep 13, 5:02 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
502 AM CDT SUN SEP 13 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
502 AM CDT SUN SEP 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING.

SHOWERS WITH ISOLATED THUNDERSTORMS CONTAINING HEAVIER RAINFALL
ARE EXPECTED TO CONTINUE OFF AND ON ACROSS ALL OF NORTH TEXAS
TODAY. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WILL OCCUR WITH
MOST ACTIVITY...HOWEVER LOCALIZED AMOUNTS UP TO 4 INCHES WILL BE
POSSIBLE MAINLY NORTH OF INTERSTATE 20 WHERE THE HIGHEST CHANCE
FOR LOCALIZED FLASH FLOODING WILL OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAINFALL CHANCES WILL BEGIN TO DECREASE MONDAY WITH ONLY A CHANCE OF
A SHOWER OR THUNDERSTORM BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

85/NH

In the hours before

Local storm report, Sep 13, 3:40 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     FLASH FLOOD      ROCKDALE                30.65N  97.00W
09/13/2009                   MILAM              TX   LAW ENFORCEMENT

            WIDESPREAD FLOODING IN THE CITY OF ROCKDALE. NUMEROUS
            STREETS CLOSED AND HIGHWAY 79 IS CLOSED WEST OF ROCKDALE.
Local storm report, Sep 13, 3:52 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     FLASH FLOOD      BURLESON                32.53N  97.32W
09/13/2009                   JOHNSON            TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED AND CARS STRANDED IN BURLESON
Local storm report, Sep 13, 4:42 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     FLASH FLOOD      CROWLEY                 32.58N  97.32W
09/13/2009                   TARRANT            TX   LAW ENFORCEMENT

            CROWLEY PD REPORTS NUMEROUS ROADS CLOSED...5 TO 6 CARS
            STALLED OUT AND AN ONGOING WATER RESCUE.
Local storm report, Sep 13, 5:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 AM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      GRAND PRAIRIE           32.75N  96.98W
09/13/2009                   DALLAS             TX   LAW ENFORCEMENT

            WATER OVER ROAD AT CARRIER AND 161...CARRIER AND JEN
            MCFALLS...CARRIER AND DICKEY AS WELL AS OTHER MAJOR ROADS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:15 PM CDTRiver Flood WarningFWDDallas3 days
Sep 12, 8:24 PM CDTFlash Flood WarningFWDMilam6 hr
Sep 12, 9:06 PM CDTAreal Flood AdvisoryFWDFalls3 hr
Sep 12, 9:34 PM CDTAreal Flood AdvisoryFWDBell3 hr
Sep 12, 10:24 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt, Rains, Rockwall3 hr
Sep 13, 12:15 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Kaufman, Tarrant3 hr
Sep 13, 12:26 AM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Sep 13, 1:19 AM CDTAreal Flood AdvisoryFWDRockwall116 min
Sep 13, 2:08 AM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Sep 13, 2:16 AM CDTAreal Flood AdvisoryFWDHood, Johnson, Parker3 hr
Sep 13, 2:26 AM CDTFlash Flood WarningFWDMilam3 hr
Sep 13, 3:13 AM CDTAreal Flood AdvisoryFWDEllis3 hr
Sep 13, 3:16 AM CDTAreal Flood AdvisoryFWDCollin, Denton, Kaufman, Rockwall3 hr
Sep 13, 3:26 AM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Sep 13, 4:56 AM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Sep 13, 5:24 AM CDTAreal Flood WarningFWDMilam4 hr
Sep 13, 6:26 AM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Sep 13, 6:39 AM CDTAreal Flood AdvisoryFWDFalls, Hill, Limestone, McLennan, Navarro3 hr
Sep 13, 7:55 AM CDTAreal Flood WarningFWDTarrant3 hr
Sep 13, 8:15 AM CDTFlash Flood WarningFWDDallas, Ellis, Falls, Hill, Limestone, McLennan and 1 more3 hr
Sep 13, 9:14 AM CDTAreal Flood WarningFWDMilam12 hr
Sep 13, 9:25 AM CDTFlash Flood WarningFWDJohnson110 min
Sep 13, 9:36 AM CDTRiver Flood WarningFWDTarrant12 hr
Sep 13, 10:00 AM CDTRiver Flood WarningFWDHenderson, Navarro7 days
Sep 13, 10:50 AM CDTAreal Flood WarningFWDTarrant6 hr
Sep 13, 11:16 AM CDTFlash Flood WarningFWDDallas, Ellis, Navarro3 hr
Sep 13, 2:16 PM CDTAreal Flood WarningFWDDallas, Ellis19 hr
Sep 13, 3:11 PM CDTAreal Flood AdvisoryFWDFreestone3 hr
Sep 13, 5:48 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson, Navarro3 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.